Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
152 Doctors are Online

Dark circles and pimple scars on the face. Melalite prescribed. Need better medication

Hello doctor im 30 yrs of age(male) I was having dark circles and pimple marks on my face,my doctor suggested me to use melalite xl, which I used for almost a month and found very good results, I still have little more marks on my face,should I repeat the same medicine again? Or pls suggest some more effective cream, my skin is very oily. Thanks you so much
Asked On : Mon, 8 Apr 2013
Answers:  2 Views:  405
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Dermatologist 's  Response
Hello Gaurav,
Welcome to Healthcare Magic
Melalite XL contains a mid potent steroid, retinoid and hydroquinone. It is a cream to be used only under doctors supervision and is not meant to be used for long term. It can cause rosacea, thinning of skin, redness and increased sensitivity to sunlight if used for long duration. I would recommend you to slowly decrease the frequency of application to twice a week, then once a week and stop the cream and add on a kojic acid or arbutin containing cream daily at night. Sun protection with sunscreen is an absolute must. Apply sunscreen ideally a gel formulation as you have an oily skin and you are pimple prone. Reapply sunscreen every 3-4 hours daily. Cosmetic procedure like glycolic peels will help you. You can consult a cosmetologist for the same. For dark circles life style modification is important. Sleep well, drink plenty of water, avoid spending too much time in front of television and lap top and have a balanced diet. A diet rich in Vitamin C like citrus fruits will help. hope this helped
take care
Answered: Mon, 8 Apr 2013
I find this answer helpful
Dermatologist Dr. Sanjay Kumar Kanodia's  Response
Dec 2013
Dear Gaurav,

Welcome to HCM.

Dark circles are because of three basic reasons- Genetical (having family history), Nutritional (improper diet) and stress ( related to lack of sleep or excessive straining on the eyes by computer activities and related things).

The first one (genetical) is difficult to be improved but the last two reasons can be improvised. As per your history it appears more due to Nutritional (improper diet) and stress as you felt improvement after using the Melalite xl cream for a month.
Marks on your face can be due to pinching or picking acne or touching your face unnecessarily.

Now using a cream beyond the time prescribed is not at all a good option as these cream are having own side effects after a certain period of time and under eyes being quite sensitive skin, so is more prone for that.

For both your marks and dark circles you can use / shift to some maintenance cream as prescribed by the doctor for long term usage as well to maintain the good effect. In these categories we use azelaic acid cream, Kojic acid cream, glycolic acid cream, licorice extract or arbutine or certain other good contents but under medical supervision and good guidance only.

Other than that to maintain the good effect, your diet and daily routine also play a very important role. You should eat at least 3-4 fruits/ day, drink more than 10-15 glasses of liquids, avoid long hours of work on computers and take good 8-9 hours of sleep per day and don't try to touch your face or pinch anything on face.

Above all keep yourself will help in everything !!

Hope you find the answer helpful.

With best health wishes

Dr Sanjay K Kanodia
Answered: Mon, 8 Apr 2013
I find this answer helpful

1 Doctor agrees with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor